I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Freaking out with prostatitis

User
Posted 17 Mar 2019 at 17:26

Hi all. Im new year. Thanks for taking the time to read this and respond. Appreciate it. I'm a 44 year old living in Finland. 

Last november after being diagnosed with prostatitis. I was given cipro and naproxen for pain. After about 3 weeks it went away.

 

Now about a week and a half ago its come back. So same deal. I'm on cipro and naproxen again for 10 days.

I have a question about some of the weird symptoms of prostatitis. Some of these symptoms include like a knawing pain in the upper legs. So groin area but then going all the way down my legs to the back of the calves almost.

The pain at times feels like a nerve kind of pain. My leg muscles also feel weak. Ive been trying to google about this and not having much luck. How typical a symptom is this to prostatitis? I guess there are quite a bit of nerves there and maybe this is some kind of radiating pain from the prostate. Just freaking me out. Anyone had this?

Best relief i get now is a heat pack i put hot water in and put beneath my legs. Im not sure if this leg pain/ weakness is referred to as sciatica? Just seems at time that this leg pain and weakness is the worse part.

I also do crossfit and am unsure if some of the movements we do, lots of kegel exercises, squats, below the waste kinds of things could make this kind of thing worse. I have not been given any kind of "chronic" diagnosis yet. But just made me wonder if possibly certain types of exercises can be especially bad for prostatitis. 

Currently at work its a bit tough sitting and the days can be quite tough having to try to tough this out. Im really hoping this will get better soon. Just a little creeped out with the muscle pain. It does seem like my arm muscles also feel a little weak. 

Seems the worse thing is googling on this. All you find is cancer this and cancer that. So not very encouraging to read online about this. Just freaks me out. Guess is the fear right now that what if this doesnt go away. Very unpleasant feeling.

Many thanks to you for comments. Appreciate it.

=)

 

 

 

 

User
Posted 17 Mar 2019 at 19:06
Forget Dr Google. See your GP or Finnish equivalent. We are not qualified to diagnose what may be behind your symptoms.

AC

User
Posted 18 Mar 2019 at 17:52

Ciprofloxacin has side effects such as nerve and muscle pain, also ligament pain in knees and ankles.

I speak from experience after only taking ciprofloxacin for 5 days several years ago. still have nerve pain and knee ligament pain. 

 

User
Posted 24 Feb 2020 at 10:14
Naproxen is not a painkiller. It is a NSAID - a non-steroidal anti-inflammatory drug. I take it occasionally for my arthritic knees. It does, however, cause stomach problems, so is often prescribed with Omeprazole to protect the stomach.

Hermit of Eyam

Show Most Thanked Posts
User
Posted 17 Mar 2019 at 19:06
Forget Dr Google. See your GP or Finnish equivalent. We are not qualified to diagnose what may be behind your symptoms.

AC

User
Posted 18 Mar 2019 at 17:52

Ciprofloxacin has side effects such as nerve and muscle pain, also ligament pain in knees and ankles.

I speak from experience after only taking ciprofloxacin for 5 days several years ago. still have nerve pain and knee ligament pain. 

 

User
Posted 04 Jun 2019 at 02:05

I’ve read that Kegel exercises are actually bad for Prostatitis. The exercises are designed to strengthen the muscles. With Prostatitis the muscles can be too tense. Check out this link: https://prostate.net/articles/kegel-exercises-and-prostatitis/

User
Posted 24 Feb 2020 at 09:35

Hello

Infections in the prostate can be hard to be treated and if you are on ciprofloxacin 500mg that should be for a month at least. It can also cause tendonitis which should have been explained to you. Infections from the prostate do not usually show in a standard urine dip test. Regards John

User
Posted 24 Feb 2020 at 10:14
Naproxen is not a painkiller. It is a NSAID - a non-steroidal anti-inflammatory drug. I take it occasionally for my arthritic knees. It does, however, cause stomach problems, so is often prescribed with Omeprazole to protect the stomach.

Hermit of Eyam

User
Posted 25 Feb 2020 at 15:44
Thanks, Heenan73 - I see what you mean. So Naproxen works by reducing the cause of the pain, i.e. the inflammation, rather than just blocking it via the nervous system.

Hermit of Eyam

User
Posted 07 Oct 2020 at 15:17

Hi Kris

Any update on your condition that you posted in February 2020. I am keen to find out about the pain in the upper thigh area and the groin. I too have the same issue with soreness of testicles and the top of the penis and one occasion the pelvic area.

 
Forum Jump  
©2021 Prostate Cancer UK